Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 20, NWS Grand Forks, ND

November 5, 200715 counties in North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Nov 5, 2007, 4:32 AM CST for 15 counties in North Dakota; 4 counties in Minnesota. It took effect at Nov 5, 2007, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 4:32 AM CST (10:32 UTC)
In effect from
Nov 5, 2007, 9:00 AM CST
Expired
Nov 5, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 38 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 051032
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
432 AM CST MON NOV 5 2007

...STRONG WINDS EXPECTED TODAY...

.NORTHWEST WINDS WILL INCREASE TODAY WITH SUSTAINED WINDS EXPECTED
TO BE AROUND 30 MPH FROM THE DEVILS LAKE AND VALLEY CITY AREAS
SOUTHEAST TO THE FARGO...MOORHEAD...WAHPETON AND FERGUS FALLS
AREAS. SOME WINDS COULD GUST TO NEAR 40 MPH. WINDS WILL SLOWLY
WEAKEN THIS EVENING.

MNZ003-029>031-040-NDZ006-007-014-015-024-026-028>030-038-039-049-
052>054-060000-
/O.NEW.KFGF.WI.Y.0020.071105T1500Z-071106T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...
MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
432 AM CST MON NOV 5 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE IN THE
GREAT LAKES REGION AND BUILDING HIGH PRESSURE WILL CAUSE STRONG
WINDS ACROSS THE DEVILS LAKE BASIN AND SOUTHERN RED RIVER VALLEY.
WINDS WILL BE SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH FOR A
GOOD PORTION OF THE AFTERNOON. WINDS WILL SLOWLY DIMINISH THIS
EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JK
2 follow-up statements
000 
WWUS73 KFGF 052030
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CST MON NOV 5 2007

...STRONG WINDS EXPECTED THROUGH LATE AFTERNOON...

.GUSTY NORTHWEST WINDS WILL CONTINUE ALONG A DEVILS LAKE TO FARGO
MOORHEAD TO FERGUS FALLS CORRIDOR THROUGH LATE AFTERNOON. THESE
STRONG WIND SPEEDS WILL SLOWLY WEAKEN THROUGH THE EVENING.

MNZ003-029>031-040-NDZ006-007-014-015-024-026-028>030-038-039-049-
052>054-060000-
/O.CON.KFGF.WI.Y.0020.000000T0000Z-071106T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...
MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
230 PM CST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH LATE AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GODON
000 
WWUS73 KFGF 052346
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
546 PM CST MON NOV 5 2007

...WINDS WILL SLOWLY SUBSIDE THIS EVENING.

.NORTHWEST WINDS WILL DIMINISH SLOWLY OVERNIGHT. IT WILL STILL BE
BRISK THROUGH THE OVERNIGHT...BUT WINDS HAVE FALLEN BELOW ADVISORY
LEVELS AND THE WIND ADVISORY WILL EXPIRE AT 6 PM.

MNZ003-029>031-040-NDZ006-007-014-015-024-026-028>030-038-039-049-
052>054-060100-
/O.EXP.KFGF.WI.Y.0020.000000T0000Z-071106T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...CANDO...LANGDON...
MADDOCK...LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
546 PM CST MON NOV 5 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. WINDS HAVE
FALLEN BELOW ADVISORY LEVELS...AND THE WIND ADVISORY WILL EXPIRE
AT 6 PM. IT WILL STILL BE BRISK TONIGHT...WITH GUSTS UP TO 30 MPH
AT TIMES UNTIL MIDNIGHT.

$$
DK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 4:06 AM CST, 26 minutes earlier.

Area forecast discussion, Nov 5, 4:06 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
406 AM CST MON NOV 5 2007

.DISCUSSION...
CHALLENGE FOR THE FORECAST PERIOD IS WINDS TODAY. CURRENT SFC
ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE TO THE EAST OVER
WESTERN GREAT LAKES AND A STRONG HIGH ALONG THE NORTHERN ROCKIES.
IN BETWEEN A FAIRLY PACKED PRESSURE GRADIENT ACROSS THE NORTHERN
PLAINS. THE VWP AT BIS AND MINOT ARE MEASURING +50KT JUST OFF THE
SFC AT 100M. THE STRONGEST PRESSURE RISES ARE TO THE SOUTH ACROSS
SD AND MN WITH OVER 4MB IN 3HOURS.

MODELS IN FAIRLY GOOD AGREEMENT WITH BOTH NAM AND GFS ABLE TO MIX
DOWN FROM ABOUT 850MB TO AROUND 35KTS THIS AFTERNOON. THUS WENT
WITH A WIND ADVISORY IN THE DVL BASIN TO THE FAR/FFL AREA. THIS
AREA SHOULD HAVE THE MOST UNIFORM WIND PROFILE TO GET THE STRONGER
GUSTS TO THE SFC. WINDS WILL DIMINISH THIS EVENING AS THE TIGHTEST
PRESSURE GRADIENT MOVES EAST AND THE HIGH BUILDS IN.

FAST WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE TO MOVE SFC
FEATURES QUICKLY WITH HIGH PRESSURE BEING PUSHED TO THE SOUTHEAST
ON TUESDAY. A WEAK TROUGH WILL MOVE TROUGH WEDNESDAY RESULTING IN
NOTHING MORE THAN A WIND SHIFT WITH HIGH PRESSURE ONCE AGAIN
BUILDING IN ON THURSDAY. WINDS WILL TURN TO THE SOUTH ON FRIDAY AS
A SYSTEM DEVELOPS IN SOUTHERN CANADA. WITH INCREASING HEIGHTS AND
SOUTH WINDS IN MY WESTERN HALF OF CWA DID INCREASE MAX TEMPS ON
FRI A FEW DEGREES.

&&

.AVIATION...
STRONG WINDS WITH GUSTS TO AROUND 30KTS CAN BE EXPECTED THIS
TODAY IN GFK/FAR AND SLIGHTLY LOWER FOR BJI. CIGS EXPECTED TO BE
VFR WITH BKN STRATUS DECK IN THE 3KFT-4KFT...MVFR EXPECTED WITHIN
-SHSN GENERALLY EAST OF THE RED RIVER.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NDZ006-007-014-015-024-026-028>030-038-039-049-052>054.

MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR MNZ003-029>031-040.

&&

JK
Hazardous weather outlook, Nov 4, 9:45 PM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
945 PM CST SUN NOV 4 2007

MNZ001>004-007-013>016-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-060345-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
945 PM CST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

IT WILL BECOME WINDY LATE TONIGHT...WITH GUSTS UP TO 30 MPH
POSSIBLE. THERE IS ALSO THE CHANCE FOR SOME LIGHT RAIN CHANGING
TO SNOW AFTER MIDNIGHT. A DUSTING OF SNOW IS POSSIBLE ALONG AND
NORTH HIGHWAY 2 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

IT WILL BE WINDY ON MONDAY...WITH GUSTS UP TO 30 MPH. THERE WILL
ALSO BE THE THREAT FOR FLURRIES OR LIGHT SNOW ON MONDAY...BEFORE
HIGH PRESSURE BUILDS IN FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-017-060345-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
SOUTH BELTRAMI-
945 PM CST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

LIGHT SNOW IS POSSIBLE TONIGHT...WITH UP TO AN INCH OF SNOW
POSSIBLE BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW IS POSSIBLE ON MONDAY...ALONG WITH INCREASING NORTHWEST
WINDS. CONDITIONS WILL IMPROVE ON TUESDAY...WITH HIGH PRESSURE
BUILDING INTO THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

Wind Advisories in North Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.